Texas, 2014Damaging Winds and Lightning Strike in Texas, August 26, 2014
August 26, 2014 · NWS EWX · 4 events in 3 counties and zones
An easterly wave moved into Texas from the Gulf of Mexico and triggered thunderstorms across the eastern half of South Central Texas. Some of these storms produced strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 3
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An easterly wave moved into Texas from the Gulf of Mexico and triggered thunderstorms across the eastern half of South Central Texas. Some of these storms produced strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 26, 2:41 PM CST, 54 minutes earlier.
Area forecast discussion, Aug 26, 2:41 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
341 PM CDT TUE AUG 26 2014
.SHORT TERM (TODAY THROUGH WEDNESDAY)...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE
WESTERN PERIPHERY OF THE TUTT LOW/EASTERLY WAVE NOW OVER THE TEXAS
COAST. WE EXPECT THESE STORMS TO GROW A BIT IN COVERAGE AND
INTENSITY THROUGH LATE AFTERNOON...THEN TAPER OFF THIS EVENING AND
END BEFORE 10 PM. MODEL SOUNDING PROFILES INDICATE THE POTENTIAL
FOR LOW END DOWNBURST/OUTFLOW WINDS UP TO 40 MPH. WE EXPECT A
SIMILAR EVOLUTION OF EVENTS ON WEDNESDAY...WITH SCATTERED STORMS...
MAINLY AFTERNOON...MAINLY OVER THE COASTAL PLAINS. THERE SHOULD NO
SIGNIFICANT ACTIVITY WEST OF THE I-35 CORRIDOR. RAINFALL WILL BE
SPOTTY AND GENERALLY LIGHT...WITH ANOTHER CHANCE FOR OUTFLOW WINDS
TO REACH 40 MPH.
&&
.LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...
THE MAIN ACTION WILL BE ON THURSDAY AND FRIDAY. THE EASTERLY WAVE
WILL MOVE INLAND AND SPREAD MOIST AIR ACROSS THE AREA. SOUNDING
PROFILES REMAIN SUPPORTIVE OF DOWNBURST WINDS...POTENTIALLY UP TO
50 MPH. STORMS WILL STILL BE SCATTERED AND RAINFALL SPOTTY...BUT A
FEW SPOTS COULD RECEIVE UP TO 1 1/2 INCHES OF RAIN FROM THE
STRONGEST STORMS. AN UNSEASONALLY STRONG AND FAR SOUTH SHORTWAVE
TROUGH WILL MOVE THROUGH THE PLAINS ON FRIDAY...ADDING GENERAL
UPWARD MOTION AND INDUCING STRONGER GULF FLOW AND MOISTURE
CONVERGENCE ACROSS OUR AREA. THE RESULT WILL STILL BE SCATTERED
STORMS...BUT WITH A GREATER POTENTIAL FOR LOCALLY HEAVY RAIN DUE
TO PW NEAR TWO STANDARD DEVIATIONS ABOVE NORMAL...WARM CLOUD DEPTH
(FROM CLOUD BASE TO THE FREEZING LEVEL) APPROACHING 4 KM...AND
WIND PROFILES SUPPORTING VERY SLOW STORM MOTIONS OF 5 KTS OR LESS.
AFTER FRIDAY...THE REMNANT OF THE TROUGH (MORE OF A WEAKNESS) WILL
CONTINUE THROUGH SATURDAY....SO WE MAINTAINED POPS THROUGH THEN.
FROM SUNDAY ONWARD THE AREA IS CAUGHT BETWEEN SUBTROPICAL
RIDGES...LEAVING A SHEAR AXIS ACROSS TEXAS. THERE MAY BE ISOLATED
STORMS...BUT WE EXPECT COVERAGE TO BE VERY SMALL AND THUS LEFT
MENTION OUT OF THE FORECAST AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 100 76 100 76 96 / 20 20 20 10 30
AUSTIN BERGSTROM INTL AIRPORT 100 73 100 73 96 / 20 20 20 10 30
NEW BRAUNFELS MUNI AIRPORT 101 72 100 74 97 / 20 20 30 20 30
BURNET MUNI AIRPORT 98 73 96 73 94 / 20 20 10 10 20
DEL RIO INTL AIRPORT 101 76 99 78 99 / - 10 10 10 20
GEORGETOWN MUNI AIRPORT 100 76 97 75 94 / 20 20 20 10 30
HONDO MUNI AIRPORT 99 71 98 73 96 / - 10 10 10 20
SAN MARCOS MUNI AIRPORT 100 73 99 74 96 / 20 20 20 20 30
LA GRANGE - FAYETTE REGIONAL 96 74 98 76 95 / 30 20 30 20 40
SAN ANTONIO INTL AIRPORT 100 76 99 77 97 / 20 20 20 10 20
STINSON MUNI AIRPORT 101 75 100 76 98 / 20 20 20 10 30
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...29
SYNOPTIC/GRIDS...26
PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Aug 26, 2:43 PM CST, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 PM CDT TUE AUG 26 2014
TXZ171>173-183>194-202>209-217>225-228-272045-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
343 PM CDT TUE AUG 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
LOCALLY HEAVY RAIN ARE POSSIBLE THIS AFTERNOON AND EVENING
GENERALLY ALONG AND EAST OF HIGHWAY 83.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE FOR STRONG THUNDERSTORMS EACH AFTERNOON AND
EVENING WEDNESDAY THROUGH SUNDAY. THESE STORMS MAY PRODUCE WIND
GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN. THE BEST CHANCES FOR HEAVY
RAIN WILL BE FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 26, 12:58 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 PM CDT TUE AUG 26 2014
TXZ225-261945-
LAVACA-
158 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAVACA COUNTY UNTIL 245
PM CDT...
AT 156 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES SOUTH OF EZZELL...OR 19 MILES SOUTHEAST
OF YOAKUM...MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN LAVACA COUNTY.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 2919 9675 2906 9693 2907 9696 2910 9698
2912 9698 2914 9700 2928 9694 2922 9674
TIME...MOT...LOC 1859Z 049DEG 6KT 2917 9687Special weather statement, Aug 26, 2:31 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 PM CDT TUE AUG 26 2014
TXZ173-262115-
WILLIAMSON-
331 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON COUNTY UNTIL 415 PM
CDT...
AT 330 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORM NEAR GRANGER...MOVING SOUTHWEST AT 15
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
SERENADA...
TAYLOR...
GEORGETOWN...
ROUND ROCK...
FLORENCE...
THRALL...
WEIR...
ANDICE...
SUN CITY...
GEORGETOWN DAM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3089 9766 3075 9728 3063 9721 3046 9715
3041 9734 3049 9751 3048 9755 3050 9758
3048 9764 3063 9791 3091 9780
TIME...MOT...LOC 2031Z 027DEG 13KT 3069 9740Special weather statement, Aug 26, 3:27 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 PM CDT TUE AUG 26 2014
TXZ192-262200-
TRAVIS-
427 PM CDT TUE AUG 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TRAVIS COUNTY UNTIL 500
PM CDT...
AT 424 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MANOR...OR 5 MILES SOUTHEAST OF
PFLUGERVILLE...MOVING SOUTHWEST AT 30 MPH.
WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NORTH AUSTIN...
CAMP MABRY...
LAT...LON 3035 9743 3017 9770 3034 9784 3050 9756
TIME...MOT...LOC 2126Z 054DEG 24KT 3037 9759
Thunderstorm Wind, Travis
- When
- August 26, 3:35 PM CST
- Where
- Travis County, Austin Birdsnest Arp
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- AWOS
- Coordinates
- 30.400, -97.570
A thunderstorm produced a strong outflow boundary that caused a wind gust measured at 62 mph at the Austin Executive Airport.
Lightning, Travis
- When
- August 26, 3:40 PM CST
- Where
- Travis County, 1.38 mi WNW of Beecaves
- Injuries
- 3 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 30.310, -97.970
Three children, two boys and a girl, were struck by lightning during a soccer practice at the Field of Dreams near Highway 71 and Hamilton Pool Rd. They were all taken to a hospital and all survived. One of the boys was nine years old and had serious injuries. The ages of the other two were not reported.
Thunderstorm Wind, Gonzales
- When
- August 26, 4:20 PM CST
- Where
- Gonzales County, 1.83 mi NE of Thompsonville
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 29.720, -97.360
A thunderstorm produced wind gusts estimated at 50 mph that damaged the roofs of several buildings at a chicken farm.
Thunderstorm Wind, Bexar
- When
- August 26, 5:46 PM CST
- Where
- Bexar County, 1.39 mi WNW of Kirby
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.480, -98.400
A thunderstorm produced wind gusts estimated at 60 mph that knocked down several trees near Holbrook Rd. and Loop 410 in San Antonio.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, August 26 to 27, 20141 injured · $40 million · 2 events
- Flash Flooding and Hail in Illinois, August 26 to 27, 2014$29 million · 1 in hail · 11 events
- Rip Current in New Jersey, August 26, 20141 death · 1 event
- Rip Current in Maryland, August 26, 20141 death · 1 event
- Flash Flood in Utah, August 26, 2014$100,000 · 1 event
- Hail and Damaging Winds in Illinois, August 26, 2014$50,000 · 1.25 in hail · 4 events
- Hail and Damaging Winds in South Dakota, August 26, 2014$50,000 · 1.75 in hail · 4 events
- Damaging Wind in Kansas, August 26, 2014$50,000 · 52 kt wind · 1 event
- Damaging Wind and Heavy Rain in Arizona, August 26, 2014$40,000 · 63 kt wind · 2 events
- Damaging Winds in Michigan, August 26, 2014$11,000 · 56 kt wind · 21 events
- Lightning Strike in Colorado, August 26, 20142 injured · 1 event
- Coastal Flood and High Surf in California, August 26 to 28, 2014$15,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 538878, 538882, 538879, 538880.